Academic Journals Database
Disseminating quality controlled scientific knowledge

Neuroleptic malignant syndrome: a case report

ADD TO MY LIST
 
Author(s): Filiz KOÇ | Zeynep KEKEÇ

Journal: Turkish Journal of Emergency Medicine
ISSN 1304-7361

Volume: 8;
Issue: 3;
Start page: 133;
Date: 2008;

Keywords: Acute renal failure | neuroleptic | neuroleptic malignant syndrome | rhabdomyolysis.

ABSTRACT
Neuroleptic malignant syndrome (NMS) is neurological disorder mostly caused by an adverse reaction to neuroleptic or antipsychotic drugs. Symptoms include high fever, diaphoresis, unstable blood pressure, unconsciousness, diaphoresis muscular rigidity, and autonomic dysfunction. A 27-year-old male admitted to emergency department with altered mental status, speech disturbance, hyperthermia and diaphoresis. He had used haloperidole and clorpromazine during his hospital admission because of psychosis, and he had been prescribed oral clorpromazine 50 mg and ketiapine 100 mg daily. On the neurological examination, he had altered mental status and he was extremely rigid. The laboratory analysis revealed the creatinine phosphokinase levels as 14.428 U/L, myoglobin 2860 ng/mL, leukocyte 20.500. Liver enzymes were high and he had renal failure. He was diagnosed as neuroleptic malignant syndrome. By presenting this case, we aimed to discuss the approaches to NMS and treatment modalities of NMS by the light of the literature.
Why do you need a reservation system?      Affiliate Program